Hail, Terrell
- When
- June 12, 4:43 AM EST
- Where
- Terrell County, Bronwood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.830, -84.370
Quarter size hail was observed in Bronwood.
Severe thunderstorms bring large hail and damaging winds to portions of southwest and south central Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe thunderstorms bring large hail and damaging winds to portions of southwest and south central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 1:10 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 AM EDT TUE JUN 12 2007 .SYNOPSIS...MONDAY WAS THE LAST IN THE SERIES OF HOT AND DRY DAYS ACROSS THE REGION...AND ALTHOUGH THE DAYLIGHT HOURS HAVE GONE QUIETLY...SOME STRONG STORMS HAVE NOW DEVELOPED JUST TO THE N OF OUR CWA ACROSS CENTRAL GA. SOME OF THESE APPEAR TO BE PRODUCING VERY LARGE HAIL WITH 70+ DBZ CORES ABOVE 25K FT. HOWEVER...AS THESE STORMS ATTEMPT TO MOVE S-SE INTO THE SOMEWHAT DRIER AIR ACROSS OUR CWA...THEY ARE STRUGGLING TO RE-DEVELOP AND INSTEAD APPEAR TO BE ALIGNING MORE ON THE E-W MOISTURE AXIS JUST TO OUR N. THIS WILL LIKELY KEEP THE SEVERE WX THREAT GENERALLY TO OUR N OVERNIGHT...BUT WILL NEED TO KEEP A CLOSE EYE ON OUR NE GA COUNTIES DURING THE NEXT FEW HRS...ESPECIALLY IN THE TURNER...BEN HILL...AND IRWIN VICINITIES. OVER THE COASTAL WATERS...WINDS CONTINUE LIGHT OUT OF THE SW...AND THERE ARE SOME VERY HIGH TDS (78-82) POOLING IN THE NORTHERN GULF WHICH MAY HELP FUEL THE CONVECTION LATER TODAY. && .SHORT TERM...EVEN THOUGH IT APPEARS THAT MUCH OF THIS 1ST BATCH OF STRONG CONVECTION WILL MISS THE CWA OVERNIGHT....CONDITIONS DO APPEAR RIPE FOR A VERY ACTIVE DAY ACROSS MUCH OF THE REGION TODAY... ESPECIALLY TO THE EAST OF THE APALACHICOLA RIVER WHERE THE DYNAMICS AND LOW LEVEL MOISTURE WILL BE MOST FAVORABLE. THAT LARGE AREA OF MOISTURE POOLING WHICH BEGAN ON SUNDAY NIGHT OVER SC AND GA WILL PARTIALLY WORK ITS WAY SOUTHWARD INTO EASTERN PORTIONS OF THE CWA...AND UPPER LEVEL ENERGY WILL CONTINUE TO FEED OFF THIS MOISTURE AND PRODUCE SOME POTENTIALLY STRONG TO SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE GREATEST THREATS TO OUR AREA FOR THIS EVENT. FURTHER TO THE WEST...THE SEA BREEZE CIRCULATION MAY PLAY AN IMPORTANT ROLE AS WELL...AND SOME OF THE HIGH SFC DEWPOINTS POOLING OVER THE N GULF COULD ENHANCE THE CONVECTION OVER THE FL PANHANDLE AND SE AL BEFORE THE DAY IS THROUGH. THE ONE LIMITING FACTOR FOR STRONG STORMS TODAY MAY BE THE TIMING OF THE CONVECTION...WHICH MAY BEGIN EARLY ENOUGH IN THE DAY TO PREVENT MAXIMUM HEATING AND INSOLATION. ON THE POSITIVE SIDE...HOPEFULLY MOST AREAS WILL RECEIVE SOME MORE MUCH NEEDED RAINFALL. AFTER THIS INITIAL SHORTWAVE PIVOTS THROUGH THE REGION LATER TODAY AND TONIGHT...A BATCH OF DRIER AIR WILL MOVE IN FROM THE N FOR WED AND THU...AND ALTHOUGH GUIDANCE NUMBERS FOR POPS HAVE FALLEN QUITE A BIT...AM NOT YET CONVINCED THAT WE WILL BE COMPLETELY FREE FROM CONVECTION THESE DAYS. THEREFORE... WILL PLAN ON KEEPING SLIGHT CHANCE POPS IN THE FCST FOR THE TIME BEING. && .LONG TERM...THE GFS HAS NOW SIGNIFICANTLY BACKED OFF ON ITS PROJECTED TROPICAL DISTURBANCE EMERGING INTO THE GULF OF MEXICO OVER THE WEEKEND...BUT ITS STILL DOES BRING IN SOME GULF MOISTURE FROM THE SW AHEAD OF THE NEXT TROF EARLY NEXT WEEK. OUT AHEAD OF THIS... WE MAY BRIEFLY RETURN TO UPPER LEVEL RIDGING OVER THE WEEKEND WITH HIGHER AFTERNOON TEMPS...BUT NOTHING OF SIMILAR MAGNITUDE TO THIS LAST HEAT WAVE IS EXPECTED AT THIS TIME. && .MARINE...WITH THE WEAK PRESSURE GRADIENT CONTINUING...THE SEA BREEZE CIRCULATION SHOULD DOMINATE THE WIND FLOW OVER THE COASTAL WATERS. && .AVIATION...BY DAYBREAK...COULD SEE SOME DEVELOPING PATCHY FOG OVER THE TERMINALS (MVFR). THERE IS ALSO THE POSSIBILITY OF A FEW LIGHT SHOWERS MOVING IN FROM THE NNW OVER THE KABY TERMINAL BEFORE DAYBREAK. LATER TODAY...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL BE THE MAIN CONCERN ACROSS THE AREA... ESPECIALLY FROM THIS AFTERNOON THROUGH THE EVENING HOURS. KTLH...KVLD...AND KABY WILL BE AFFECTED THE MOST BY STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH THE MAIN THREATS BEING HAIL...GUSTY WINDS...AND LIGHTNING. WILL COVER THIS WITH PROB30/TEMPO GROUPS. && .FIRE WEATHER...WITH INCREASING LOW LEVEL MOISTURE AND COOLER AFTERNOON HIGH TEMPERATURES...NO CONCERNS ARE ANTICIPATED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 88 66 91 67 89 / 50 30 20 10 20 PANAMA CITY 88 73 90 71 88 / 40 30 20 10 20 DOTHAN 91 69 91 68 91 / 40 20 20 10 20 ALBANY 91 67 89 66 91 / 60 20 20 10 30 VALDOSTA 87 65 89 64 89 / 60 20 20 10 30 CROSS CITY 87 67 90 65 89 / 50 30 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. PUBLIC/MARINE...GOULD AVIATION/FIRE WX...GIBBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EDT TUE JUN 12 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 456 AM EDT TUE JUN 12 2007 /356 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS THE AREA TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THIS DISTURBANCE WILL MOVE SOUTH OF THE REGION TONIGHT...WITH THE SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY ENDING FROM NORTH TO SOUTH ACROSS THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRIER AIR WILL MOVE IN FROM THE NORTH BEHIND THE DISTURBANCE ON WEDNESDAY...AND GENERALLY ONLY ISOLATED AFTERNOON SEA BREEZE SHOWERS AND STORMS ARE EXPECTED THROUGH THE END OF THE WEEK...WITH FAIR AND WARMER WEATHER OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WITH SOME OF THE STORMS POTENTIALLY APPROACHING SEVERE LIMITS... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 AM EDT TUE JUN 12 2007 GAZ124-121015- TERRELL- 516 AM EDT TUE JUN 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY... * UNTIL 615 AM EDT AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF PLAINS...OR 12 MILES NORTH OF DAWSON...MOVING SOUTH AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 3 hail. Local standard time, as filed.
Quarter size hail was observed in Bronwood.
Quarter size hail was observed.
Tennis ball size hail was observed in Bronwood.
Several trees were down. Some of the trees blocked roads and knocked down power lines. Several residents were without power for up to 12 hours. Minor damage was reported to some houses.
Several trees were down. One tree fell on a trailer and another on a vacant house.
Numerous trees were down across the southwest portion of the county. There was minor damage to a few homes.
Straight-line winds downed utility poles, which left 80 percent of the town without power for several hours including city hall. There were reports of downed trees on some homes and vehicles.
A 50 knot wind gust was measured by the Moody Air Force Base ASOS.
Numerous trees and power lines were down throughout the southwest portion of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42202, 42203, 42205, 42209, 42211, 42212, 42216, 42213, 42221.